Sign in to follow this  
Followers 0

Zoloft is making me sick

4 posts in this topic

Posted

I've had some unpleasant side effects the two months I've been taking Zoloft (jaw clenching, intense headaches, nausea, insomnia, panic attacks, leg twitchiness). P-doc decreased the dosage to 12.5 mg/day last week because of side effects but reverted to 25 mg/day starting today. The side effects got worse when we decreased the dosage, but I thought it was withdrawal. I'm supposed to work up to 50 mg/day by next week. That was determined (by p-doc) to be too much early on.

Why would increasing the dosage decrease the side effects? Anyone have any luck with this type of plan? So far, the side effects have sucked the whole time.

I feel so sick and whiney. The benefits don't seem to be worth feeling this shitty and tired. ;)

Share this post


Link to post
Share on other sites

Posted (edited)

I've had some unpleasant side effects the two months I've been taking Zoloft (jaw clenching, intense headaches, nausea, insomnia, panic attacks, leg twitchiness). P-doc decreased the dosage to 12.5 mg/day last week because of side effects but reverted to 25 mg/day starting today. The side effects got worse when we decreased the dosage, but I thought it was withdrawal. I'm supposed to work up to 50 mg/day by next week. That was determined (by p-doc) to be too much early on.

Why would increasing the dosage decrease the side effects? Anyone have any luck with this type of plan? So far, the side effects have sucked the whole time.

I feel so sick and whiney. The benefits don't seem to be worth feeling this shitty and tired. ;)

Is this your first antidepressant? If not, how have you reacted to previous meds (SSRI or others)? I have no experience with Zoloft specifically but I've read a few accounts where people have been on Zoloft, experienced some issues not unlike what you're describing above and have switched to other SSRI agents with relative success. It's possible that your pdoc thinks that these issues will fade away once you're on the med long enough, but that said, have you asked your pdoc what his strategy is with increasing the dose despite the med affecting you in this way?

Edited by Cappa

Share this post


Link to post
Share on other sites

Posted

This is one in a long line of antidepressants, mood stabilizers and antipsychotics over 12-15 years. I've tried many meds so far and have not had much success. Can't seem to tolerate them. I understand it takes time to adjust to a medication and try to hang in there until adjustment period is over or p-doc calls it quits. I don't self-medicate. It's frustrating.

Antidepressants almost always activate my bipolar symptoms. Zoloft is the first one that has seemed to help a little, so we're trying different things before moving on to something else.

Share this post


Link to post
Share on other sites

Posted

This is one in a long line of antidepressants, mood stabilizers and antipsychotics over 12-15 years. I've tried many meds so far and have not had much success. Can't seem to tolerate them. I understand it takes time to adjust to a medication and try to hang in there until adjustment period is over or p-doc calls it quits. I don't self-medicate. It's frustrating.

Antidepressants almost always activate my bipolar symptoms. Zoloft is the first one that has seemed to help a little, so we're trying different things before moving on to something else.

No offence dude, but 12.5mg isnt going to do much at all.

Its possible that ssris arent for you, in which case there are other options like NARIs and SNRIs.

My wife is on 200mg and it works great for her.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0